Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 28, NWS Burlington, VT

June 19, 2007Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jun 19, 2007, 4:13 PM EDT for Essex County, New York. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2007, 4:13 PM EDT (20:13 UTC)
Expired
Jun 19, 2007, 5:15 PM EDT
In force
62 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County Essex County, NY

The radar

The Burlington radar (KCXX), 57 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 5:24 PM EDTTSTM WND DMGWestport, NYPOWERLINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:23 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-293 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 192014
SVRBTV
NYC031-192115-
/O.NEW.KBTV.SV.W.0028.070619T2013Z-070619T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
413 PM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESSEX COUNTY IN NORTHERN NEW YORK

* UNTIL 515 PM EDT.

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CLINTONVILLE TO 15
  MILES WEST OF SCHROON LAKE...AND MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DEERHEAD AROUND 430 PM EDT.
  SCHROON LAKE AND LEWIS AROUND 435 PM EDT.
  ELIZABETHTOWN AND NORTH HUDSON AROUND 440 PM EDT.
  UNDERWOOD AROUND 445 PM EDT.
  PARADOX AROUND 450 PM EDT.
  WILLSBORO AROUND 455 PM EDT.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4440 7385 4445 7358 4448 7355 4454 7335
      4414 7341 4408 7344 4403 7343 4383 7346
      4378 7398 4378 7404 4382 7415

$$

SISSON
1 follow-up statement
000 
WWUS51 KBTV 192044
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
443 PM EDT TUE JUN 19 2007

NYC031-192115-
/O.CON.KBTV.SV.W.0028.000000T0000Z-070619T2115Z/
ESSEX NY-
443 PM EDT TUE JUN 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR ESSEX COUNTY IN NORTHERN NEW YORK...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ST. HUBERTS TO 6 MILES
SOUTHWEST OF UNDERWOOD..MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PARADOX...UNDERWOOD AND EXIT 30 I87 AROUND 455 PM EDT.
  ELIZABETHTOWN...IRONVILLE...CHILSON AND NEW RUSSIA AROUND 505 PM
  EDT.
  LEWIS...WITHERBEE AND MINEVILLE AROUND 510 PM EDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4441 7384 4445 7358 4448 7355 4454 7335
      4414 7341 4408 7344 4403 7343 4383 7346
      4378 7398 4378 7404 4382 7415

$$

SISSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:33 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 19, 1:33 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
133 PM EDT TUE JUN 19 2007

.SYNOPSIS...
HIGH PRESSURE WILL SLIDE EAST OF THE REGION TODAY...DELIVERING A
VERY WARM AND INCREASINGLY HUMID DAY. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN NEW YORK LATE TODAY AND
BECOME MORE NUMEROUS ACROSS NORTHERN NEW YORK AND VERMONT
TONIGHT...AS A COLD FRONT MOVES INTO THE REGION. SOME STORMS MAY
CONTAIN STRONG WINDS AND HAIL LATE TODAY IN NORTHERN NEW YORK AND
ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL. ON WEDNESDAY...HIGH PRESSURE BUILDS INTO THE REGION WITH
COOLER TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
VISIBLE SATELLITE LOOP SHOWING MOSTLY CLEAR SKIES ACROSS THE
REGION AT THIS TIME...WITH JUST SOME CU STARTING TO DEVELOP OVER THE
ADIRONDACKS. PREVIOUSLY ISSUED ZONE FORECASTS STILL LOOK GOOD...SO NO
UPDATES WILL BE ISSUED.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
OTHERWISE...THE ABV MNTD DYNAMICS WL KEEP CONVECTION GOING AND PSBLY
FIRE SOME ADDTNL TRW AS LLVL INSTABILITY WL STL BE PLENTIFUL. THE
H3-H5 JET LIFTING NNE (PARALLEL) TO FNTL BNDRY BTWN 00-06Z WED WITH
TREMENDOUS UVM SUGGESTING PTNL SLOWING OF ESTWRD PROGRESS AT THIS
TIME. IN FACT...SRN STREAM HAS S/W THAT HAS LIFTED THRU MS RVR VLY
AND WL TRAVERSE ACRS MID-ATLANTIC STATES INTO NJ WITH ANTHR AREA OF
PSBL CONVECTION. PWATS INCREASE TO LCLLY 2+ INCHES ALG FNTL BNDRY
AND LOOKING AT THE PSBLTY OF TRAINING TSRA WITH TROP DOWNPOURS ACRS
NRN NY BFR MIDNGT WITH GRDL WEAKENING AFT MIDNGT ACRS VT. THE FNT
CUD STALL ACRS CT RVR VLY ARD 12Z WED DUE TO THE S/W AND CONVECTION
ARD NJ THAT MAY ATTEMPT TO DVLP A WEAK WAVE AND FVRBL SSW FLOW WL
LKLY DRAW SOME OF THAT CONVECTION NE ALG THIS FNTL BNDRY.

ATTM...ANTECEDENT CONDS ARE IN GOOD SHAPE WITH RECENT DRY WX...BUT
CUD NOT RULE OUT LCLZD PONDING PRBLMS DUE TO TORRENTIAL RAINS.

MID LVL S/W MVS ACRS FA WED WITH GRDL DRYING BUT NOT BFR PROVIDING
SOME LIFT FOR INSTABILITY MTN -SHRA DRG PSG.

WEAK RIDGING AT ALL LVLS AND COOLER AIRMASS WED NGT SPELLS GOOD
OPPORTUNITY FOR RADTNL COOLING AND PATCHY FOG.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
UPDATED 335AM TUE
MADE A FEW MODIFICATIONS TO THE LONG TERM...BUT CONFIDENCE IS STILL
ON THE LOW SIDE AS NORTHWEST FLOW ALOFT IS QUITE STRONG MEANING
PIECES OF ENERGY MOVING THRU THE FLOW WILL BE HARD TO TRACK. LOOKS
LIKE AT LEAST 2 SYSTEMS WILL ROLL THRU THE AREA DURING THE PERIOD.
THE FIRST IS ON THURSDAY AS A FAIRLY POTENT SHORTWAVE AND ASSOCIATED
SFC TROF IS EXPECTED TO DROP OUT OF SRN CANADA. NOT A LOT OF LOW
LEVEL MOISTURE TO WORK WITH...BUT DECENT INSTABILITY /TOTAL TOTALS
NEAR 50/ AND DYNAMICS SHOULD SQUEEZE OUT SOME TSTORMS ACROSS THE
REGION DURING THE AFTERNOON AND EVENING. PROFILES INDICATE SOME DRY
AIR ALOFT AND LOW WET BULB ZEROS...HINTING AT HAIL AND WIND THREATS.
FRIDAY SHOULD BE QUIET...THEN ANOTHER SYSTEM APPROACHES FOR SATURDAY
AND SATURDAY NIGHT. LAST FEW RUNS OF GFS MODEL HAS BEEN HINTING AT
SOMETHING DURING THAT TIMEFRAME. DETAILS ARE ALL OVER THE
PLACE...BUT FELT IT PRUDENT TO INTRODUCE LOW CHANCE...ROUGHLY
30%... OF SHOWERS/TSTORMS AT THIS TIME. FUTURE FORECASTS CAN PIN
DOWN THE TIMING AND DETAILS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THROUGH THE NEXT 24 HOURS...
DETERIORATING CONDS EXPECTED THROUGH NEXT 6-12 HOURS AS SFC FRONT
AND ATTENDANT DEEP CONVECTION AFFECT REGION. SCT ACTIVITY SHOULD
BECOME MORE WIDESPREAD ACROSS NRN NY BY 21Z AND EVOLVE INTO
WIDESPREAD RAFL W/EMBEDDED CONVECTION ACROSS THE ENTIRE AREA
OVERNIGHT. INITIAL ACTIVITY ASSOC W/PRE-FRONTAL TROUGH MAY BE QUITE
STRONG...WITH GUSTY WINDS AND POSSIBLE HAIL ALONG W/ASSOC
MVR/IFR FLIGHT CONDS. AS OVERALL CONVECTIVE MASS EVOLVES
OVERNIGHT...MORE WIDESPREAD IFR/MVFR CONDS EXPECTED AREA WIDE UNDER
BROAD RAIN SHIELD...OCCASIONALLY HVY THROUGH THE PRE-DAWN HOURS. SFC
FRONT THEN CLEARS ENTIRE REGION BY 12Z WITH SKIES SLOWLY CLEARING
E-W AND VFR CONDS RETURNING UNDER LIGHT TO MODERATE WNW SFC FLOW.

18Z WEDNESDAY THROUGH SUNDAY...
ADDL ENERGY AND ASSOC FRONT TO BRING NEXT CHC OF RAFL AND POSSBL
CONVECTION/MVFR-IFR CONDS TO REGION THURSDAY AFTERNOON INTO EARLY
FRIDAY...THEN AGAIN BY LATER SATURDAY INTO SUNDAY. OTW MAINLY VFR
CONDS EXPECTED.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...SLW
NEAR TERM...WGH
SHORT TERM...SLW
LONG TERM...NASH
AVIATION...JMG
Hazardous weather outlook, Jun 19, 3:30 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
330 PM EDT TUE JUN 19 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-201930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
330 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL THROUGH
MIDNIGHT WITH THE SCATTERED THUNDERSTORM ACTIVITY ACROSS NORTHERN
NEW YORK AND VERMONT. IN PARTICULAR...LOCALLY HEAVY RAIN MAY CAUSE
PONDING OF WATER IN POOR DRAINAGE LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
IF YOU OBSERVE SEVERE WEATHER...PLEASE RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WHEN IT IS SAFE TO
DO SO.

BANACOS

In the hours before

Local storm report, Jun 19, 1:58 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
158 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     TSTM WND GST     2 SW MALONE             44.83N 74.32W
06/19/2007  E74 MPH          FRANKLIN           NY   CO-OP OBSERVER

&&

JASONN
Local storm report, Jun 19, 2:09 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
209 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     MALONE                  44.85N 74.29W
06/19/2007                   FRANKLIN           NY   CO-OP OBSERVER

            WIDESPREAD TREES AND POWERLINES DOWN

&&

JN
Special weather statement, Jun 19, 3:05 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
305 PM EDT TUE JUN 19 2007

NYZ028-030-031-034-VTZ001-002-192000-
WESTERN ESSEX-EASTERN CLINTON-WESTERN CLINTON-GRAND ISLE-WESTERN
FRANKLIN-SOUTHERN FRANKLIN-
INCLUDING...PLATTSBURGH...SARANAC LAKE AND SWANTON
310 PM EDT TUE JUN 19 2007

AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY GUSTY
WINDS AND FREQUENT LIGHTNING FROM MOOERS TO LYON MOUNTAIN TO WEST
OF LAKE CLEAR...MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR SARANAC LAKE...LAKE CLEAR BY 320 PM...NEAR
RAY BROOK...RIVERVIEW BY 330 PM...NEAR LAKE PLACID...CADYVILLE BY 340
PM...NEAR MORRISONVILLE...HAWKEYE BY 350 PM...NEAR HIGHGATE SPRINGS
AND NORTH HERO BY 400 PM.

THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK
SAFE SHELTER INSIDE A BUILDING OR VEHICLE OR IF ON THE NORTHERN PART
OF LAKE CHAMPLAIN SEEK SAFE HARBOR NOW.

SISSON

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:46 PM EDTSevere Thunderstorm WarningBTVFranklin31 min
Jun 19, 2:11 PM EDTSevere Thunderstorm WarningBTVClinton34 min
Jun 19, 3:56 PM EDTSevere Thunderstorm WarningBTVClinton49 min
Jun 19, 5:15 PM EDTSevere Thunderstorm WarningBTVEssex30 min
Jun 19, 5:59 PM EDTSevere Thunderstorm WarningBTVClinton61 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.